# SDR 2003FA0000288

- Difficulty date: March 14, 2003
- Submitted: March 14, 2003
- Operation: General aviation
- Aircraft: N4977R
- Make and model: Cessna 172H
- Aircraft serial: 17256331
- Aircraft time: 12,028 hours
- System (JASC): 2810 · Fuel Storage
- Part: Baffle
- Condition: Broken
- Location: Fuel Tank
- Part time: 12,028 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING VISUAL INSPECTION, FOUND FUEL TANK BAFFLE SPOT WELDS BROKEN LOOSE, ALLOWING BAFFLE TO MOVE AROUND FREELY INSIDE FUEL TANK. CONDITION COULD CAUSE FUEL STARVATION DURING DECENT WITH A LOW FUEL QUANTITY, COULD CAUSE ERRONEOUS FUEL QUANTITY INDICATIONS DUE TO INTERFERENCE WITH TRANSMITTER FLOAT. THE FRONT FACE OF BAFFLE IS APPROX 1 INCH BEHIND FUEL TANK FILLER PORT. DURING REFUELING PROCESS, IF FUEL NOZZLE IS RELAXED, NOZZLE CONTACTS BAFFLE AND APPLIES EXCESSIVE PRESSURE TO BAFFLE EVENTUALLY BREAKING SPOT WELDS LOOSE. DURING THE REFUEL PROCESS, DO NOT INSERT FUEL NOZZLE MORE THAN 3 INCHES INTO THE FUEL TANK.
